A 28-year-old female asked:
Ever since i got the iud i've had minor spotting as my period. well i had spotting two days ago and i had intercourse today and bled a lot!!!! and now i'm back to no spotting. is that normal? should i be concerned? that's never happened to me before?
1 doctor answer • 1 doctor weighed in
Family Medicine 8 years experience
Spotting or irregular bleeding is common with the IUD. It may improve over time. Consider touching base with your primary care doctor or whoever placed the IUD. It is always a good idea to rule out other conditions that may cause bleeding, as well as pregnancy. Short 5 day courses of NSAIDs can be considered to reduce spotting, but speak with your doctor before embarking on treatment by yourself.
Created for people with ongoing healthcare needs but benefits everyone.
Answered Jul 06, 2022
Last updated Jul 6, 2022
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.